I am having Acne vulgaris on my face for the past seven years. Now I am 20 and I am Male. I used to take some ointments(clindamycin,benzoyl peroxide) but that had only temporary effects. Of late, I have started taking medications on the advice of a doctor who says that I have reached the Gr.IV satge of acne.
It is given as follows: Isotretinoin 20 mg twice daily, body weight being 50 kg.
Adapalene and Clindamycin gel on the face
But there I have developed some side-effects like:
Loss of apetite,
Increased bilrubin of 1.3 mg/dl
SGOT/SGPT is normal with 24/15
Pain in bones,which has aggravated due to this
Itching on the face
Should I continue taking the above medications? If yes,what should be the dosage?
One more question.....Scars are seen on the face due to the use of scalpel for removing the pimples and subsequent use of an anti-inflammatory/anti-biotic injection by a doctor...What should be done to make my face even.......Will dermabrasion do any good to me.......
Hi. Oral Isotretinoin (Accutane/Roaccutane) is the most effective drug for clearing acne. It has many potential side effects (dry lips, sensitized skin, joint and muscle pain) but this must be balanced against the fact that after your course you are likely to remain free from acne for a long time. The correct dose is 0.5 to 1mg x kg bodyweight per day. So if you weigh 50kg, you are correct in taking 40mg daily, as your dose should be between 25 and 50mg a day.
Do not use Clindamycin or Differin gel at the same time as oral Isotretinoin. This will increase the risk of irritation, redness and itchy skin. Use bland cleansing and moisturizing products to counter the drying effect of Isotretinoin. Tell your doctor you cannot tolerate the topical preparations as well as your oral medicine.
You will be able to have microdermabrasio to remove scarring, but you must wait 6 months after finishing Isotretinoin because of the risk of scarring and irritation.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.